Though guidelines suggest screening starts at 50, researcher says it's premature to change them
by Pooki on Fri Mar 09, 2007 12:00 AM
My father-in-law was diagnosed a couple of months ago with Lung Cancer stage IV. He has been taking Sutent (Clinical Trial) for about 4 months. He has had one broncoscopy which was inconclusive. He is scheduled to have another one Tuesday. For now, he seems to be coughing and wheezing alot, we hear him on the phone, as he is in New Orleans and we are in GA. Does anyone know what what he can take to get some relief in order to breathe better? He is going to try Robitussin. He sounds miserable. Can someone help?
by Nikiole on Sat Mar 10, 2007 12:00 AM
I'm so sorry to hear about your dad. The coughing is difficult because to me it was always a constant reminder that my mom is sick - the only visable sign. (She is also stage iv) For her, I know it was scary and it kept her up at night.
The only thing that ultimately got rid of her cough was radiation. But in the meantime there were a few things she did that eased it a bit. She has a pulmonologist (it's where she went first when she thought it was asthma, and then came to find out it was cancer). Her doctor gave her an inhaler to help bring more air into the lungs. I think that helped a bit. She also took a lot of Tylenol with codine - especially at night - to help her sleep through it.
Like I said, nothing really helped a ton until the radiation shrank the tumors a bit. But perhaps he should ask his doctor about an inhaler or tylenol with codine - or to see what else you doct may suggest.
by Mamasherry on Sun Mar 11, 2007 12:00 AM
I also have a hard time with choughing and can not take robitussin as I have reations to that med. My Dr. prescibed a cough pill and I use an inhaler and nebulizer as I also have asthma. Sometimes these things work and other times I cough till I throw up, then things calm down for a few hours. I started my cough a couple of months ago after my Dr. put me on Gemzar. This chemo has made me so sick that I cry just thinking about the next chemo appointment. I have decided that I will not be able to do Gemzar and will be talking to my Dr. about a new chemo on thursday. I do know that some of the side effects of chemo is flu like symptoms and maybe that is what is going on with your father in law.
by andy_lewis on Thu Oct 29, 2015 04:36 AM
A fever or other emergent condition you should call oncologist immediately. Take an advice fromCancerspecialist.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.